Hail, Yuma
- When
- February 23, 3:00 PM MST
- Where
- Yuma County, 8 mi E of Yuma
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.717, -114.483
1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Feb 23, 10:00 AM MST, 5 hours earlier.
AZZ020>028-CAZ030>033-232245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1000 AM MST WED FEB 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE SLOWLY TO THE EAST INTO ARIZONA TODAY. THIS SYSTEM WILL CONTINUE TO FEED MOISTURE INTO THE DESERT SOUTHWEST...FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL BE NEARLY STATIONARY OVER ARIZONA THURSDAY THROUGH SATURDAY...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOONS AND EVENINGS. HIGH PRESSURE WILL REBUILD OVER THE REGION SUNDAY AND MONDAY...AHEAD OF ANOTHER PACIFIC LOW PRESSURE SYSTEM EXPECTED TO BRING AN INCREASING CHANCE FOR RAIN LATE TUESDAY THROUGH THURSDAY. && .DISCUSSION... UPPER LOW HAS FINALLY COME ASHORE OVER EXTREME SW CA THIS MORNING. SYSTEM HAS DEVELOPED OVER THE PAST FEW HOURS A DECENT LITTLE CLOUD/ SHOWER SHIELD IN ITS NE QUADRANT WHERE VERTICAL MOTIONS ARE THE MOST FAVORABLE. A CHECK OF RAWS PRECIP AT LOST HORSE SITE IN JTNP SHOWS OVER A THIRD OF AN INCH /0.38/...WITH LESSER AMOUNTS ELSEWHERE IN CA PART OF CWA. RADAR/SATELLITE LOOPS SHOW THIS AREA OF RAIN/SHOWERS IS SLOWLY PROGRESSING EWD. MEANWHILE...FURTHER TO THE E...SKIES HAVE STARTED OUT MOSTLY TO PARTLY SUNNY WITH ONLY SOME ISOLATED SHOWERS TO THE NW AND N OF KPHX. THESE SHOWERS SHOULD BE MOVING NWD INTO KFGZ CWA. HOWEVER...MODEL SOUNDINGS INDICATE AIRMASS IS CONTINUING TO BE QUITE UNSTABLE AND MOISTURE IS CERTAINLY NOT LACKING...WITH DEWPOINTS STILL ABOVE CLIMO ALTHOUGH DOWN A BIT FROM YESTERDAY. THEREFORE...WITH ALL THE SUNSHINE...WE CAN EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO BREAK OUT IN THE PRESENTLY CLEAR AREA OF SCNTRL AZ BY EARLY AFTERNOON HOURS. DECIDED TO UPDATE POP/WX/SKY AND QPF GRIDS FOR LACK OF WX THIS MORNING IN ERN HALF OF CWA...AND UPRAMPING ACTIVITY BY AFTERNOON...AS WELL AS BEEFED UP POPS OUT W WHERE PRECIP IS UNDERWAY. OF COURSE...ZONES...PFM AND SFT PRODUCTS WERE ALSO UPDATED ACCORDINGLY. UPPER LOW WILL TRAVERSE TO A POSITION OVER AZ BY TONIGHT AND THEN BECOME QUASI-STATIONARY FOR A FEW DAYS WITH CWA IN CYCLONIC SHEAR SIDE OF JET TO OUR S. THEREFORE... EXPECTING DAILY ROUNDS OF SHOWERS AND TSTMS TO CONTINUE RIGHT ON INTO THE WEEKEND...ALTHOUGH ACTIVITY WILL BE MUCH MORE HIT-AND-MISS THAN TODAYS MORE ORGANIZED ACTIVITY. POTENTIAL FOR MARGINALLY SEVERE STORMS STILL EXISTS OVER SCNTRL AZ PORTION OF CWA TODAY DUE TO MODERATE SHEAR IN THE LOWER 6KM OF THE AMS AND LIS DOWN TO NEAR -4C. DIME-SIZED HAIL FROM A COUPLE OF THE STRONGER STORMS IS POSSIBLE. MORE GARDEN-VARIETY TYPE STORMS ON TAP AFTER TODAY WITH WEAKER TO NON-EXISTENT SHEAR. WILL DISCUSS LATTER PARTS OF THE EXTENDED IN AFTERNOON DISCUSSION AFTER LATE MORNING CONFERENCE CALL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 552 AM MST WED FEB 23 2005 AZZ020>028-CAZ030>033-240401- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 552 AM MST (452 AM PST) WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD MOISTURE INTO SOUTHEAST CALIFORNIA AND ARIZONA TODAY. THE AIRMASS WILL BECOME UNSTABLE DURING THE DAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THUNDERSTORMS...AND DUE TO THE WET GROUND... HEAVY RAINFALL MAY LEAD TO MINOR FLOODING OF ROADS...STREAMS...WASHES AND OTHER LOW AREAS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY MOVE INLAND OVER ARIZONA THURSDAY THROUGH SATURDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SATURDAY. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH STORMS. A BREAK IN THE WEATHER IS EXPECTED SUNDAY AND MONDAY...HOWEVER ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL LIKELY SPREAD MORE RAIN OVER SOUTHEAST CALIFORNIA AND ARIZONA LATER TUESDAY. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HV
The Yuma radar (KYUX), 29 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442086, 5442087.